Alert archive / Wisconsin / Small Craft Advisories in 2017

Small Craft Advisory 31, NWS Milwaukee, WI

March 21, 2017

NWS Milwaukee, WI issued this small craft advisory at Mar 21, 2017, 3:11 AM CDT. It took effect at Mar 21, 2017, 4:00 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2017, 3:11 AM CDT (08:11 UTC)
In effect from
Mar 21, 2017, 4:00 PM CDT
Expired
Mar 22, 2017, 10:00 AM CDT
In force
18 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

278 
WHUS73 KMKX 210811
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
311 AM CDT TUE MAR 21 2017

...BRISK NORTHERLY WINDS AND HIGH WAVES LATE THIS AFTERNOON INTO 
WEDNESDAY...

.BRISK NORTH WINDS WILL DEVELOP AFTER THE PASSAGE OF A COLD FRONT
TODAY. THE BRISK WINDS WILL CONTINUE THROUGH TONIGHT AND GRADUALLY
SUBSIDE ON WEDNESDAY. HIGH WAVES WILL BUILD BY LATE AFTERNOON OR
EARLY EVENING AND SUBSIDE BY LATE MORNING ON WEDNESDAY. 

LMZ643>646-211615-
/O.NEW.KMKX.SC.Y.0031.170321T2100Z-170322T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
311 AM CDT TUE MAR 21 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM CDT WEDNESDAY. 

* WINDS: NORTH WINDS 10 TO 15 KNOTS THIS AFTERNOON BECOMING NORTH
  TO NORTHEAST 15 TO 20 KNOTS WITH HIGHER GUSTS BY LATE AFTERNOON
  OR EVENING. THE WINDS WILL GRADUALLY SUBSIDE AFTER SUNRISE ON
  WEDNESDAY. 

* WAVES: 3 TO 6 FEET TONIGHT INTO WEDNESDAY MORNING. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
5 follow-up statements
137 
WHUS73 KMKX 211456
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
956 AM CDT TUE MAR 21 2017

...BRISK NORTHERLY WINDS AND HIGH WAVES LATE THIS AFTERNOON INTO
WEDNESDAY...

.BRISK NORTH WINDS WILL DEVELOP AFTER THE PASSAGE OF A COLD FRONT
TODAY. THE BRISK WINDS WILL CONTINUE THROUGH TONIGHT AND
GRADUALLY SUBSIDE ON WEDNESDAY. HIGH WAVES WILL BUILD BY LATE
AFTERNOON OR EARLY EVENING AND SUBSIDE BY LATE MORNING ON
WEDNESDAY.

LMZ643>646-212300-
/O.CON.KMKX.SC.Y.0031.170321T2100Z-170322T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
956 AM CDT TUE MAR 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM CDT WEDNESDAY...

* WINDS: NORTH WINDS 10 TO 15 KNOTS THIS AFTERNOON BECOMING 
  NORTH TO NORTHEAST 15 TO 20 KNOTS WITH HIGHER GUSTS BY LATE 
  AFTERNOON OR EVENING. THE WINDS WILL GRADUALLY SUBSIDE AFTER 
  SUNRISE ON WEDNESDAY. 

* WAVES: 3 TO 7 FEET TONIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BSH
WWW.WEATHER.GOV/MKX
882 
WHUS73 KMKX 212036
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 PM CDT TUE MAR 21 2017

...BRISK NORTHERLY WINDS AND HIGH WAVES LATE THIS AFTERNOON INTO
WEDNESDAY...

.BRISK NORTH WINDS WILL DEVELOP AFTER THE PASSAGE OF A COLD FRONT
THIS AFTERNOON. THE BRISK WINDS WILL CONTINUE THROUGH TONIGHT AND
GRADUALLY SUBSIDE ON WEDNESDAY. HIGH WAVES WILL BUILD BY LATE 
AFTERNOON OR EARLY EVENING AND SUBSIDE BY LATE MORNING ON 
WEDNESDAY.

LMZ643>646-220445-
/O.CON.KMKX.SC.Y.0031.170321T2100Z-170322T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
336 PM CDT TUE MAR 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
WEDNESDAY...

* WINDS: NORTHEAST WINDS 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS
  BY LATE AFTERNOON OR EVENING. THE WINDS WILL GRADUALLY SUBSIDE
  IN THE EARLY MORNING HOURS ON WEDNESDAY. 

* WAVES: 3 TO 7 FEET TONIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BSH
WWW.WEATHER.GOV/MKX
252 
WHUS73 KMKX 220147
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
847 PM CDT TUE MAR 21 2017

...BRISK NORTH WINDS AND HIGH WAVES INTO WEDNESDAY...

.BRISK WINDS WILL CONTINUE THROUGH TONIGHT AND GRADUALLY SUBSIDE 
ON WEDNESDAY. HIGH WAVES WILL SUBSIDE BY LATE MORNING ON 
WEDNESDAY.

LMZ643>646-221000-
/O.CON.KMKX.SC.Y.0031.000000T0000Z-170322T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
847 PM CDT TUE MAR 21 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT
WEDNESDAY...

* WINDS: NORTHEAST WINDS 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS.
  THE WINDS WILL GRADUALLY SUBSIDE IN THE EARLY MORNING HOURS ON 
  WEDNESDAY. 

* WAVES: 4 TO 6 FEET TONIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
422 
WHUS73 KMKX 220809
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
309 AM CDT WED MAR 22 2017

...BRISK NORTH WINDS AND HIGH WAVES INTO THIS MORNING...

.BRISK NORTH TO NORTHEAST WINDS AND HIGH WAVES WILL GRADUALLY
SUBSIDE THROUGH THE MORNING. THE SMALL CRAFT ADVISORY WILL EXPIRE
AT 10 AM CDT. 

LMZ643>646-221500-
/O.CON.KMKX.SC.Y.0031.000000T0000Z-170322T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
309 AM CDT WED MAR 22 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WINDS: NORTH TO NORTHEAST WINDS 15 TO 20 KNOTS WITH GUSTS UP TO
  25 KNOTS EARLY THIS MORNING...THEN WINDS GRADUALLY SUBSIDING
  THROUGH LATE MORNING. 

* WAVES: 4 TO 6 FEET SUBSIDING TO 2 TO 4 FEET BY LATE MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
MG

WWW.WEATHER.GOV/MKX
590 
WHUS73 KMKX 221434
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
934 AM CDT WED MAR 22 2017

...WINDS AND WAVES HAVE DIMINISHING THIS MORNING...

.HIGH PRESSURE HAS SETTLED OVER THE AREA, CALMING WINDS SPEEDS 
AND WAVE HEIGHTS.

LMZ643>646-221545-
/O.EXP.KMKX.SC.Y.0031.000000T0000Z-170322T1500Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
934 AM CDT WED MAR 22 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING. 

$$

BSH
WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 11:50 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Mar 20, 11:50 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
1150 PM CDT Mon Mar 20 2017

.UPDATE...

&&

.AVIATION(06Z TAFS)...

patchy MVFR fog around sunrise. Otherwise VFR into Tuesday
afternoon. Mainly mid/upper level clouds until early Tuesday
evening when Lake enhanced MVFR clouds/flurries possible.

&&

.PREV DISCUSSION... (Issued 947 PM CDT Mon Mar 20 2017)

UPDATE...

VIRGA has pushed east. mainly mid/upper level clouds that should
thin a little.

MARINE...

North to northeast winds will prevail into Tuesday ahead of
approaching high pressure from the northern plains. At this time
expecting overall speeds and wave heights to be below small craft
thresholds until Tuesday evening when wave action is expected to
exceed criteria.

PREV DISCUSSION... (Issued 814 PM CDT Mon Mar 20 2017)

UPDATE...

AVIATION(00Z TAFS)...

VFR this period. mainly mid/upper level clouds until Tuesday
evening when Lake enhanced MVFR clouds/flurries possible.

PREV DISCUSSION... (Issued 247 PM CDT Mon Mar 20 2017)

SHORT TERM...

TONIGHT AND TUESDAY - Confidence...Medium WNW broadly cyclonic
flow will be in place this period. Jet related AC/CI will whisk
through nrn/cntrl WI with srn WI being clipped. Main story will be
cold advection on north winds. Traj/delta t becomes favorable for
at least some lake clouds and flurries after 21z on Tuesday esp
north of KMKE. 925 temps will be cooler with readings near 0c so
expecting highs mostly in the 40s.

LONG TERM...

Tuesday Night through Wednesday...Forecast Confidence is High:

High pressure will remain in place for Tuesday night and Wed,
bringing mostly clear to partly cloudy skies away from Lake
Michigan. Kept higher cloud cover and mention of flurries near
the lake Tuesday evening and early night due to possible lake
effect. Temps are borderline and deeper moisture doesn't last very
long, so not thinking accumulations at this point. Temps and
fetch remain favorable for flurries into Wed, though left mention
out for now because of drier air. Below normal temps are likely on
Wednesday.

Thursday through Monday...Forecast Confidence is Medium to High:

Models remain in good agreement showing low pressure moving slowly
through the region late in the week and over the weekend. High
confidence this will bring a long period of precip chances back
into the area later Thursday into Saturday, possibly lingering
into Sunday. Still looks like all rain with this system, though a
few snowflakes mixed in toward the end of the precip are possible.
Kept mention of thunder Thursday night through Friday evening, as
still seeing some elevated instability.

Near normal temps Thursday should warm back above normal Friday,
though not great confidence in temps for any given location as
models have shifted the front a tad farther south. The front is
progged to bisect the forecast area during they day, which would
result in quite a spread of temps south to north across southern
Wisconsin. Won't take much of a budge north or south to result in
big temp forecast changes for areas near the the front. Should see
near normal temp return for the weekend, possibly warming up a
little by Monday.

AVIATION(18Z TAFS)...VFR this period. Surface cold front
dropping through CWA with winds shifting more to the north. Some
accelerations possible near the lake esp as 925/850 winds ramp up
a bit later today into this evening. All in all cold advection
regime kicks in and sets up low level thermal trough into Tuesday.
Highest low level rh ends up being closer to the lake where
onshore trajectories briefly set up and bring at least some clouds
and maybe some flurries.

MARINE...North to northeast winds will prevail into Tuesday in
the wake of a cold front. At this time expecting overall speeds
and wave heights to be below small craft thresholds until later
Tuesday and Tuesday night when wave action is expected to exceed
criteria. Will not issue headline yet but mention that a headline
will likely be needed in the HWO.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Update...Hentz
Tonight/Tuesday and Aviation/Marine...Collar
Tuesday Night through Monday...DDV
Hazardous weather outlook, Mar 20, 3:21 PM CDT, 11 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
321 PM CDT Mon Mar 20 2017

WIZ046-047-051-052-056>060-062>072-212030-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
321 PM CDT Mon Mar 20 2017

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin, and southeast Wisconsin.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

There is a slight chance of thunderstorms Thursday night into
Friday evening ahead of an approaching low pressure system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

LMZ643>646-212030-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
321 PM CDT Mon Mar 20 2017

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Tonight

North to northeast winds late this afternoon into this evening
will approach Small Craft Advisory levels, but should remain just
under criteria.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

There is a slight chance of thunderstorms Thursday night into
Friday evening ahead of an approaching low pressure system.

A Small Craft Advisory will likely be needed Tuesday evening into
Wednesday morning as gusty north to northeast winds build higher
waves.

Gusty winds and resultant waves will approach or reach Small
Craft Advisory levels at times Thursday through Sunday ahead of
approaching low pressure.

DDV

www.weather.gov/mkx

Nearby

Small Craft Advisories in Wisconsin, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.